MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight: unk, race: unk, ethnicity: unk.Work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted and removed a 12.6mm tmicl12.6 implantable collamer lens, -09.00/+3.0/087 (sphere/cylinder/axis), within the same surgery due to the lens was inserted upside down in the patients left eye (os).There was no patient injury.The reporter indicated the lens appeared normal upon loading but the haptics and lens were not as flexible and difficult to move.The surgeon could not visualize the markings on the haptics to ensure appropriate placement and therefore could not be sure the lens was not flipped.The lens was replaced within the same surgery with a longer lens and the problem was resolved.Post-op, vision was only hm and there was significant corneal clouding.See mfr.Report # 2023826-2021-02790 for replacement lens.The lens was discarded.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
H6: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters.And there is no indication, that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5 - the reporter indicated the surgeon implanted a 12.6mm tmicl12.6 implantable collamer lens -09.00/+3.0/087 (sphere/cylinder/axis) upside down into the patients left eye (os) on (b)(6) 2022.There was no patient injury.The lens was intraoperatively implanted; removed and replaced with another 12.6mm lens.This resolved the problem.Post-op vision was only hm and there was significant corneal clouding.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key12200488
Report Number2023826-2021-02534
Device Sequence Number4136462
Product Code QCB
UDI-Device Identifier00841542106740
UDI-Public00841542106740
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberTMICL12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/27/2021
01/31/2022
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date09/26/2021
01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK.; FOAM TIP PLUNGER MODEL FTP - LOT # UNK.; INJECTOR MODEL AND LOT # UNK.
Patient Age31 YR
Patient SexFemale